MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061453520
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during insertion, large resistance was encountered at the anterior end and there were folds found at the posterior end of the stent.The procedure was completed with another of the same device and the patient condition following the procedure was stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent kinked, inside the patient.
 
Additional Manufacturer Narrative
Imdrf device code a0406 captures the reportable investigation results of stent kinked, inside the patient.The returned percuflex ureteral stent was analyzed, during the visual inspection, device inspection using magnification, and wire insertion test, it was found that there is evidence of stent bladder coil buckle accordion and the stent shaft, kink, additionally, the suture hole was torn.The reported event of stent kinked will be confirmed.Regarding to the analysis performed to the returned device, it is possible to conclude that this issue could be caused by operational factors.If the positioner is advanced with excess force over the guidewire the stent can get buckled/accordioned resulting in a difficulty/unable to advance the stent to the target site.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description

Brand Name
PERCUFLEX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21154557
Report Number2124215-2024-83849
Device Sequence Number18474127
Product Code FAD
UDI-Device Identifier08714729040279
UDI-Public08714729040279
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K834468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061453520
Device Catalogue Number145-352
Device Lot Number0033487646
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight68 KG